Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I am so sorry for your terrible misfortune but am glad to hear that you survived and was able to undergo brain retraining.
You are somewhat damaged, but still articulate and have a great deal of capabilities.
When I read you letter I thought of a younger man in our county, also a teacher, and also with a brain problem. Alas, his is cancer and he is under Hospice care at home.
I know that if he had a choice he would choose to stop being sick, as you can.
I believe that is exactly what you want to do. You are a young man, upper middle age, and still have many productive and enjoyable years ahead.
You have abilities and faculties that you can utilize. You are still healing and undergoing therapy.
If your therapy and medications are not effective then you need to discuss with your healers how to proceed.
I know how difficult it is to proceed with your life when you feel depressed. You are in a hole and it seems too overwhelming to try to pull yourself out.
This is, however, exactly what you must do.
Besides the help that you are getting, you need to leave your comfort zone.
Do more exercise. Go someplace. Take a course or training, if you are able, in something that you always wanted to do.
Fulfill you dreams.
I just received a message that you cannot see my reply. I am switching over to the Q & A mode.
It is possible that you are using Windows 8. Please let me know.
You reply to me as an email and I will answer as soon as I can. The JA system obliges me (I have no choice as it is computer enforced) to take the answers in the order they are received. Right now I am pretty much open).
Reply when you can and I shall do my best to help.
Remember to tell me if you are using Windows 8.
Elliott, MAE, LPCC, NCC, CCMHC
There are the drugs of the MAOI class on your list. (Monoamine Oxide Inhibitors). Such drugs would include tranylcypromine and phenelzine sulfate, and they are often prescribed as a last resort because they can have dangerous side effects and cannot be mixed with certain foods (aged cheeses, pickles, wine) and some other medications, such as some decongestants. A newer, very promising MAOI is worn as a skin patch and has fewer side effects; it is called selegiline HCl. Another very new drug, given by the brand name isXXXXX has promising results and you may want to inform you physician if s(he) doesn't know about it. Here is a link: http://www.frx.com/pi/Viibryd_pi.pdf Another new antidepressant is agomelatine, which has no apparent side effects and has had some very positive anecdotal feedback. Electroconvulsive therapy (ECT) may be offered to you. It passes electrical currents (small) through the brain, affecting neurotransmitter levels. It usually offers immediate relief of severe depression and is used on individuals who don't respond to medications, and also to those who cannot take the strong effects of the medications, such as pregnant women and the elderly, and perhaps YOU. It can, however, cause short term memory loss.
.OKMH53016130 My son is very anxious. He gets like